Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 96, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 13, 2017, 9:22 PM MDT for Doña Ana County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 9:22 PM MDT (03:22 UTC)
- Expired
- Jul 13, 2017, 10:00 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Doña Ana County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3311 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WUUS54 KEPZ 140322 SVREPZ NMC013-140400- /O.NEW.KEPZ.SV.W.0096.170714T0322Z-170714T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service El Paso TX 922 PM MDT THU JUL 13 2017 The National Weather Service in El Paso has issued a * Severe Thunderstorm Warning for... Central Dona Ana County in south central New Mexico... * Until 1000 PM MDT * At 921 PM MDT, a severe thunderstorm was located near Jornada Range, or 14 miles northeast of Leasburg, moving southwest at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Jornada Range. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3268 10667 3259 10656 3240 10671 3257 10689 TIME...MOT...LOC 0321Z 052DEG 10KT 3258 10669 HAIL...1.00IN WIND...<50MPH $$ LANEY
1 follow-up statement
202
WWUS54 KEPZ 140351
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
951 PM MDT THU JUL 13 2017
NMC013-140401-
/O.EXP.KEPZ.SV.W.0096.000000T0000Z-170714T0400Z/
Dona Ana NM-
951 PM MDT THU JUL 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DONA ANA COUNTY WILL
EXPIRE AT 1000 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3268 10667 3259 10656 3240 10671 3257 10689
TIME...MOT...LOC 0351Z 052DEG 10KT 3254 10674
$$
LANEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:24 PM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 13, 3:24 PM MDT, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 324 PM MDT Thu Jul 13 2017 .SYNOPSIS... Isolated to scattered thunderstorms will continue across the area tonight and tomorrow. Areas west of the Rio Grande will be more active tonight with a heavy rain potential. On Friday the greater coverage of thunderstorms will shift to areas along the border as an upper level system moves west through the region. Chances for thunderstorms during the weekend will be diminished with mainly isolated storms expected. A standard summertime pattern of isolated lowland and scattered mountain storms will occur next week. Temperatures will be near seasonal averages next week. && .DISCUSSION... Our summertime thunderstorm season continues with an area of high pressure located north of the area and moist easterly flow pattern continuing the region. Moist and unstable conditions will be concentrated more over portions of southwest New Mexico this evening where strong thunderstorm development will be more favorable. The greatest threat potential will be from locally heavy rainfall that may produce localized flash flooding. Small hail and wind gusts to 50 mph will also be possible. Strong storm outflow winds over dust prone areas of southwest New Mexico may kick up brief periods of dense blowing dust that could greatly reduce visibilities along the interstate 10 corridor. For the rest of the are Thunderstorms will be more isolated tonight with periods of heavy rain, small hail and 50 mph wind gusts possible. On Friday the focus for rain and thunderstorms will shift more to the border areas of far west Texas and southern New Mexico as an open easterly wave tracks to the west during the day. Locally heavy rainfall from scattered showers and thunderstorms will be possible along the border. Other areas will see a more isolated coverage of storms with some scattered storms in the Gila Region. Increased cloud cover will cause Friday's temperatures to a few degrees below normal, especially in border areas. Easterly surface winds will also be stronger with locally strong gusts along the west slopes of area mountains. Diminished thunderstorm activity is anticipated for the weekend as the easterly wave moves off to the west and high pressure aloft strengthens over the local area and drier continental air mixes into the local airmass. low level flow will still bring in enough moisture to generate isolated thunderstorms but rain totals overall should be lower and more spotty. Day time temperatures will rebound a few degrees and will be closer to seasonal averages. The outlook for next week continues a normal summertime thunderstorm pattern for the area as a broad area of high pressure dominates the nation's western and central areas. Weak easterly flow aloft will continue with moist low level flow becoming more southerly. This pattern will allow for a general isolated to scattered thunderstorm development in the lowlands with scattered to numerous coverage in the mountains. Precipitable water values will run slightly above normal with periods of localized heavy rainfall possible. Weak embedded impulses and troughs in the easterly flow that are too small to be properly modeled will cause fluctuations in thunderstorm coverage as the transit the area. Temperatures are expected to remain near normal next week. && .AVIATION...Valid 14/00Z-15/00Z... VFR thru period with skies FEW-SCT090 and SCT-BKN250 and 10SM of VIS. Thunderstorm activity is expected to remain mainly in the mountains and west of the Rio Grande. However, isolated storms are expected thru the region which could lead to MVFR due to localized heavy rain and blowing dust. Winds will be generally east to southeast with speeds between 5 to 10 kts with afternoon gusts up to 20 kts. && .FIRE WEATHER... An upper level high pressure remains in place over the region which will keep our temperatures over 90 degrees. However, an easterly wave will bring some extra moisture and cooling in the area tomorrow, especially close to the International Border. Minimum relative humidities remain above the upper 20s and into the mid 30s, and the Sacramento Mountains and Blacks Range go up to the mid 40s through the period. Therefore, expect showers and thunderstorms to continue through next week. Winds will remain between 5 to 15 mph generally from the east and southeast. Although expect stronger wind gust from the thunderstorm activity in the area between 25 to 30 mph. && .PRELIMINARY POINT TEMPS/POPS... El Paso 73 88 72 93 / 20 40 30 10 Sierra Blanca 69 84 69 89 / 30 50 20 10 Las Cruces 70 90 68 92 / 20 30 40 10 Alamogordo 69 90 67 92 / 30 20 20 30 Cloudcroft 53 68 51 70 / 30 30 20 30 Truth or Consequences 70 92 68 92 / 30 20 30 10 Silver City 63 85 62 85 / 50 40 30 30 Deming 71 92 69 92 / 40 30 30 20 Lordsburg 69 92 68 91 / 50 30 30 20 West El Paso Metro 73 89 72 92 / 20 40 40 10 Dell City 67 89 66 94 / 20 40 10 10 Fort Hancock 72 89 72 93 / 30 50 20 10 Loma Linda 67 83 66 87 / 20 40 20 10 Fabens 71 89 70 93 / 20 50 30 10 Santa Teresa 71 89 70 92 / 20 40 30 10 White Sands HQ 71 90 69 92 / 20 30 30 10 Jornada Range 69 91 65 92 / 20 20 30 10 Hatch 68 92 66 94 / 30 20 30 20 Columbus 72 92 70 92 / 30 30 30 20 Orogrande 71 90 69 93 / 20 30 20 20 Mayhill 55 76 55 78 / 20 30 20 30 Mescalero 56 78 55 80 / 30 30 20 30 Timberon 56 75 55 78 / 30 30 20 40 Winston 59 84 59 84 / 50 30 40 30 Hillsboro 64 88 63 88 / 30 30 40 30 Spaceport 67 93 65 93 / 30 20 30 20 Lake Roberts 54 84 54 84 / 50 40 30 40 Hurley 64 87 63 87 / 50 30 30 20 Cliff 62 91 61 91 / 50 40 40 30 Mule Creek 65 89 65 89 / 40 40 40 30 Faywood 63 87 62 88 / 40 30 30 20 Animas 70 92 69 92 / 50 30 30 20 Hachita 70 91 68 91 / 50 30 30 20 Antelope Wells 69 90 67 89 / 50 30 30 40 Cloverdale 66 87 64 86 / 60 30 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 04/29 Lundeen/Crespo
Hazardous weather outlook, Jul 13, 11:24 AM MDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1124 AM MDT Thu Jul 13 2017 NMZ401>417-TXZ418>424-141730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1124 AM MDT Thu Jul 13 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will occur across the area this afternoon and evening. Storms will initiate first over and near the higher mountains then spread over the lowlands later in the afternoon and evening. Mountain areas will see greater coverage overall. Periods heavy rainfall with localized flooding may occur from stronger storms. Wind gusts up to 50 mph will also be possible with thunderstorm related blowing dust possible over the dust prone areas of Southwestern New Mexico through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorm coverage will increase on Friday, especially along the border areas. Most areas will see scattered thunderstorm development in the afternoon and evening with locally heavy rainfall with minor flooding possible. Saturday and Sunday will have reduced coverage from thunderstorms with lower rain amounts expected. A pattern of isolated lowland and scattered mountain thunderstorm development will occur for Monday through Wednesday in the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather to the NWS via our 800 spotter line or via Twitter with our username @NWSElPaso Lundeen
In the hours before
Special weather statement, Jul 13, 4:29 PM MDT, 4 hours 53 minutes before
Special Weather Statement National Weather Service El Paso TX 429 PM MDT THU JUL 13 2017 NMZ404-405-132315- Lowlands of the Bootheel NM- Southwest Desert/Lower Gila River Valley NM- 429 PM MDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO COUNTY UNTIL 515 PM MDT... At 427 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Steins, or 16 miles west of Lordsburg, moving south at 15 mph. Pea size hail and winds in excess of 45 mph with blowing dust will be possible with this storm. Gusty outflow winds will likely precede the arrival of the storm potentially resulting in blowing dust and greatly reduced visibilities along Interstate 10 between Lordsburg and the Arizona state line. Locations impacted include... Road Forks and Steins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3256 10905 3256 10887 3211 10869 3210 10905 TIME...MOT...LOC 2227Z 000DEG 34KT 3243 10896 LANEY
Special weather statement, Jul 13, 9:15 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service El Paso TX
915 PM MDT THU JUL 13 2017
NMZ407-411-140400-
Southwest Desert/Mimbres Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
915 PM MDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUNA AND
SOUTHWESTERN DONA ANA COUNTIES UNTIL 1000 PM MDT...
At 914 PM MDT, Doppler radar was tracking a strong thunderstorm 28
miles west of La Union, or 29 miles east of Columbus, moving
southwest at 15 mph.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Kilbourne Hole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3193 10746 3211 10710 3194 10693 3178 10703
3178 10730
TIME...MOT...LOC 0314Z 050DEG 15KT 3187 10714
LANEYThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:15 PM MDT | Special Weather Statement | EPZ | 45 min | |
| Jul 13, 10:47 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.